MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 67PFPS50
Medical Device Problem Codes Defective Component (2292); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that upon pre-test, the trach was malfunctioning.No further information was known, as distributor reported this through client.No patient injury was reported.
 
Additional Manufacturer Narrative
Mdr was generated under protocol (b)(4), as a result of warning letter cms# (b)(4).A product sample was received for evaluation.One (1) sample was received without its original packaging inside a ziploc bag.Visual inspection was performed at 12 under normal conditions of illumination in order to detect any damage on the part.No damage could be detected.Sample was inflated with 5 cubic centimeter (cc) of air in order to see if there was any problem with the unit.When inflating the unit, it was seen that a part wasn't inflated uniformly.Stretch marks were found in cuff.According to the information for use, the cuff was manipulated and the whole cuff inflated.During the manipulation, the cuff was peeled off from the part where the stretch marks were found.The root cause for the reported issue was found to be excess of parylene in the unit.The following actions were taken.Per previous complaints, as correctly actions, 6 quartz where purchased to have a backup and to make sure they had the time to clean them well.Per previous complaint, procedure was being updated from revision 100 to revision 101 in order to include as part of the cleaning of the superslick, the cleaning of the rack that support the delring fixtures to prevent particulates on pieces.Changed was initiated.Per previous complaint, as mitigation an alert was generated to ensure that racks has to be clean of parylene fibers to avoid contaminations on the units.?as preventive action, production personnel was notified by area trainer as awareness of the defect reported by the customer.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15591510
Report Number3012307300-2022-23595
Device Sequence Number2236566
Product Code JOH
UDI-Device Identifier10351688518569
UDI-Public10351688518569
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2022
Device Model Number67PFPS50
Device Catalogue Number67PFPS50
Device Lot Number3450317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2022
Initial Report FDA Received Date10/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/17/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown